Alert archive / Kansas / Wind Advisories in 2010
Wind Advisory 26, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Sep 6, 2010, 3:19 AM CDT for 19 counties in Kansas. It took effect at Sep 6, 2010, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 6, 2010, 3:19 AM CDT (08:19 UTC)
- In effect from
- Sep 6, 2010, 10:00 AM CDT
- Expired
- Sep 6, 2010, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Wichita, KS
Counties Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harvey County, KS, Lincoln County, KS, Marion County, KS, Montgomery County, KS, Neosho County, KS, Russell County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 59 km from the middle of the area, began a volume at 08:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 8.3 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1012 J/kg
- Mixed-layer CIN
- -245 J/kg
- Mixed-layer LCL
- 1913 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 270 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
068 WWUS73 KICT 060819 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 319 AM CDT MON SEP 6 2010 KSZ052-053-068>072-083-092>095-098-070000- /O.NEW.KICT.WI.Y.0026.100906T1500Z-100907T0000Z/ MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-SEDGWICK- SUMNER-COWLEY-ELK-WILSON-CHAUTAUQUA- INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...NEWTON... EL DORADO...AUGUSTA...EUREKA...YATES CENTER...IOLA...WICHITA... WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...FREDONIA...SEDAN 319 AM CDT MON SEP 6 2010 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. * TIMING...OF THE STRONG SOUTH WINDS WILL BE FROM 10 AM THIS MORNING UNTIL EARLY THIS EVENING. * WINDS...WILL BE OUT OF THE SOUTH AT AROUND 30 MPH WITH GUSTS BETWEEN 40 AND 45 MPH. * IMPACTS...TRAVELING WITH HIGH PROFILE VEHICLES ON EAST TO WEST ORIENTED ROADWAYS MAYBE DIFFICULT DUE TO STRONG CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ032-033-047-048-070000- /O.NEW.KICT.WI.Y.0026.100906T2000Z-100907T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH 319 AM CDT MON SEP 6 2010 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. * TIMING...OF THE STRONG NORTHWEST WINDS WILL BE FROM LATE THIS AFTERNOON THROUGH THE EARLY EVENING HOURS. * WINDS...WILL BE OUT OF THE NORTHWEST AT AROUND 30 MPH WITH GUSTS BETWEEN 40 AND 45 MPH. * IMPACTS...TRAVELING WITH HIGH PROFILE VEHICLES ON EAST TO WEST ORIENTED ROADWAYS MAYBE DIFFICULT DUE TO STRONG CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LAWSON
2 follow-up statements
258 WWUS73 KICT 062004 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 304 PM CDT MON SEP 6 2010 KSZ096-099-070000- /O.EXA.KICT.WI.Y.0026.100906T2000Z-100907T0000Z/ NEOSHO-MONTGOMERY- INCLUDING THE CITIES OF...CHANUTE...ERIE...COFFEYVILLE... INDEPENDENCE 304 PM CDT MON SEP 6 2010 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING...OF THE STRONG SOUTHERLY WINDS WILL BE THIS AFTERNOON INTO EARLY EVENING. * WINDS...WILL BE OUT OF THE SOUTH AT 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...TRAVELING WITH HIGH PROFILE VEHICLES ON EAST TO WEST ORIENTED ROADWAYS MAYBE DIFFICULT DUE TO STRONG CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ052-053-068>072-083-092>095-098-070000- /O.CON.KICT.WI.Y.0026.000000T0000Z-100907T0000Z/ MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-SEDGWICK- SUMNER-COWLEY-ELK-WILSON-CHAUTAUQUA- INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...NEWTON... EL DORADO...AUGUSTA...EUREKA...YATES CENTER...IOLA...WICHITA... WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...FREDONIA...SEDAN 304 PM CDT MON SEP 6 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING...STRONG SOUTH WINDS WILL CONTINUE THIS AFTERNOON INTO EARLY EVENING. * WINDS...WILL BE OUT OF THE SOUTH AT 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH. * IMPACTS...TRAVELING WITH HIGH PROFILE VEHICLES ON EAST TO WEST ORIENTED ROADWAYS MAYBE DIFFICULT DUE TO STRONG CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ032-033-047-048-070000- /O.CON.KICT.WI.Y.0026.000000T0000Z-100907T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH 304 PM CDT MON SEP 6 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING...OF THE STRONG NORTHWEST WINDS WILL BE FROM THIS AFTERNOON INTO EARLY THIS EVENING. * WINDS...WILL BE OUT OF THE NORTHWEST AT 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...TRAVELING WITH HIGH PROFILE VEHICLES ON EAST TO WEST ORIENTED ROADWAYS MAYBE DIFFICULT DUE TO STRONG CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JMC
699 WWUS73 KICT 070004 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 704 PM CDT MON SEP 6 2010 KSZ032-033-047-048-052-053-068>072-083-092>096-098-099-070115- /O.EXP.KICT.WI.Y.0026.000000T0000Z-100907T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-MARION-CHASE-HARVEY-BUTLER- GREENWOOD-WOODSON-ALLEN-SEDGWICK-SUMNER-COWLEY-ELK-WILSON-NEOSHO- CHAUTAUQUA-MONTGOMERY- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...MARION...COTTONWOOD FALLS...NEWTON...EL DORADO... AUGUSTA...EUREKA...YATES CENTER...IOLA...WICHITA...WELLINGTON... WINFIELD...ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE... SEDAN...COFFEYVILLE...INDEPENDENCE 704 PM CDT MON SEP 6 2010 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. GUSTY WINDS OF 15 TO 25 MPH ARE STILL POSSIBLE ACROSS THE AREA AS A STRONG COLD FRONT MOVES SOUTHEAST ACROSS THE AREA. SOME WIND GUSTS TO 30 MPH ARE STILL POSSIBLE JUST BEHIND THE FRONT AS THE WINDS SHIFT TO THE NORTHWEST. PORTIONS OF CENTRAL KANSAS WILL SEE WINDS SLACKEN TO AROUND 10 MPH LATER THIS EVENING. $$ KETCHAM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Sep 6, 2:51 AM CDT, 28 minutes earlier.
Area forecast discussion, Sep 6, 2:51 AM CDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 251 AM CDT MON SEP 6 2010 .DISCUSSION... MAIN FORECAST CONCERNS WILL BE STRONG WINDS TODAY WITH ATTENTION TURNING TO HEAVY RAINFALL POTENTIAL FOR MID WEEK. SYNOPSIS: STRONG SHORTWAVE TROUGH IS CURRENTLY SITUATED ACROSS THE NORTHERN ROCKIES WITH A MORE BROAD UPPER TROUGH OVER THE NORTHEAST CONUS. AT THE SURFACE STRONG LOW PRESSURE IS CENTERED OVER EXTREME NW KS WITH STRONG PRESSURE GRADIENT KEEPING GUSTY SOUTH WINDS IN PLACE OVER MOST OF THE AREA. TODAY-TUE: THE UPPER TROUGH IS EXPECTED TO QUICKLY SLIDE EAST TODAY PUSHING A COLD FRONT THROUGH THE FORECAST AREA. THIS FRONT IS EXPECTED TO BE NEAR KRSL AROUND 19Z AND KICT BY AROUND 00Z. WHILE THERE MAYBE SOME ISO CONVECTION ALONG THE FRONT...CONFIDENCE IS HIGH THAT WIDESPREAD SHOWERS OR STORMS ARE NOT EXPECTED. PREVIOUS FORECAST HAD SLIGHT CHANCES IN AND THIS CONTINUES TO LOOK REASONABLE. SURFACE GRADIENT REMAINS STRONG WITH WINDS AT THIS TIME ONLY A FEW MPH BELOW WIND ADVISORY CRITERIA. WILL GO AHEAD AND ISSUE A WIND ADVISORY MAINLY FOR SOUTH CENTRAL KS/FLINT HILLS STARTING AT 15Z. WILL ALSO PUT A FEW CENTRAL KS COUNTIES IN AN ADVISORY FOR STRONG NW WINDS BEHIND THE FRONT FOR LATER THIS AFTERNOON. EVEN THOUGH THE SURFACE FRONT WILL PUSH THROUGH SE KS TONIGHT...WILL LINGER SOME SMALL PRECIP CHANCES FOR MAINLY SE KS ON TUE DUE TO THE 850MB FRONT LINGERING BEHIND. WITH ANOTHER DAY OF GOOD MIXING AND DOWNSLOPE...ANOTHER DAY OF ABOVE NORMAL TEMPS WILL BE ON TAP. HOWEVER A SIGNIFICANT COOLDOWN IS IN STORE FOR TUE BEHIND THE FRONT WITH HIGHS IN THE 80S AREAWIDE. WED-THU: MODELS HAVE BEEN CONSISTENT LIFTING A TROPICAL WAVE OUT OF THE GULF AND INTO CENTRAL TX BY WED MORNING. THIS FEATURE IS THEN EXPECTED TO LIFT OVER CENTRAL OK/EXTREME SOUTH CENTRAL KS FOR LATER WED AFTERNOON THROUGH WED NIGHT AND POSSIBLY INTO THU. THIS DISTURBANCE LOOKS TO BRING OUR NEXT CHANCE AT WIDESPREAD SHOWERS AND STORMS. DUE TO PRECIPITABLE WATERS OVER 2 INCHES AND 850MB DEWPOINTS IN THE 15-16C RANGE...AM BECOME MORE CONCERNED THAT WE COULD BE LOOKING AT SOME HEAVY RAINFALL AND ASSOCIATED FLOODING...ESPECIALLY FOR SOUTH CENTRAL KS. IN ADDITION...THESE TROPICAL SYSTEMS HAVE BEEN ASSOCIATED WITH OUR SEPTEMBER FLOOD EVENTS OVER THE LAST FEW YEARS. WITH THIS WILL UPGRADE TO CAT 3S IN OUR HWO FOR THE WED-THU TIME FRAME. FRI-SUN: THE PATTERN LOOKS TO REMAIN ON THE PROGRESSIVE SIDE THROUGH THESE PERIODS WITH ANOTHER SHORTWAVE TROUGH SITUATED OVER THE ROCKIES BY FRI AFTERNOON. THE GOOD NEWS IS THAT THIS FEATURE WILL PUSH THE TROPICAL WAVE QUICKLY EAST. BY SAT AFTERNOON THERE IS DECENT MODEL AGREEMENT THAT THE TROUGH WILL BE APPROACHING THE GREAT LAKES REGION. CONFIDENCE IS LOW REGARDING PRECIP CHANCES WITH BETTER CHANCES REMAINING FURTHER NORTH WHERE BETTER UPPER DYNAMICS WILL BE LOCATED. LAWSON && .AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU STRONG SOUTHERLY WINDS WILL PERSIST THROUGH THE OVERNIGHT HOURS AS A LOW PRESSURE SYSTEM CONTINUES TO DEVELOP AND STRENGTHEN IN WESTERN KS. LOW LEVEL WIND SHEAR IS EXPECTED FOR ALL SITES TONIGHT AS THE LOW LEVEL JET STRENGTHENS TO 50-55KTS AROUND 2K FT. AS THIS LOW PRESSURE SYSTEM MOVES NORTHEASTWARD A STRONG COLD FRONT WILL PUSH THROUGH FOR THE DAYTIME HOURS ON MON. WINDS ARE EXPECTED TO SHIFT FROM THE SOUTH TO THE NW BEGINNING AT KRSL AND KSLN BY AROUND 19Z/MON. MOISTURE IS LIMITED AS THIS BOUNDARY MOVES SOUTH...BUT CONVERGENCE LOOKS TO BE ENOUGH FOR A WIDELY SCT LINE OF CONVECTION TO DEVELOP ACROSS SOUTH CENTRAL KS...WITH THE BEST CHANCES FOR PRECIPITATION ASSOCIATED WITH THIS COLD FRONT NEAR KHUT/KICT AND KCNU AFTER 23Z/MON. BOUNDARY LOOKS TO SLOW DOWN SOME OVER SRN KS...SO WILL LINGER THE VCTS CHANCE ACROSS THIS AREA UNTIL AROUND 06Z/TUE. KETCHAM && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 95 61 82 63 / 20 20 10 20 HUTCHINSON 95 59 81 62 / 20 10 10 20 NEWTON 94 60 81 62 / 20 20 10 20 ELDORADO 94 61 82 62 / 20 20 10 20 WINFIELD-KWLD 95 63 83 64 / 10 20 20 20 RUSSELL 89 55 80 58 / 10 10 0 10 GREAT BEND 91 56 81 61 / 20 10 0 10 SALINA 93 58 80 60 / 20 10 0 10 MCPHERSON 94 59 81 61 / 20 10 10 10 COFFEYVILLE 92 64 83 64 / 10 20 20 20 CHANUTE 91 63 82 62 / 10 20 20 20 IOLA 91 62 82 62 / 10 30 10 20 PARSONS-KPPF 91 63 83 63 / 10 20 20 20 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR KSZ052-053-068>072-083-092>095-098. WIND ADVISORY FROM 3 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR KSZ032-033-047-048. &&
Hazardous weather outlook, Sep 5, 3:39 AM CDT, 23 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 339 AM CDT SUN SEP 5 2010 KSZ032-033-047>053-067>072-082-083-091>096-098>100-060845- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 339 AM CDT SUN SEP 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON MONDAY NIGHT ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. STRONG STORMS WITH GUSTY WINDS TO 50 MPH AND SMALL HAIL WILL BE POSSIBLE...MAINLY BEFORE MIDNIGHT. CHANCES FOR THUNDERSTORMS WILL EXIST ACROSS THE ENTIRE AREA ON TUESDAY AND WEDNESDAY...WITH PERIODIC CHANCES ACROSS THE AREA FROM THURSDAY THROUGH SATURDAY. STRONG STORMS WILL REMAIN POSSIBLE...HOWEVER CHANCES FOR ORGANIZED SEVERE WEATHER REMAIN RATHER LOW. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED/ES
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.